Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 75, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 12, 2004, 4:37 PM EDT for Bath County, Fleming County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 4:37 PM EDT (20:37 UTC)
- Expired
- Jun 12, 2004, 10:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Bath County, KY, Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 90 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 122041 FFWJKL KYC011-069-130230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 437 PM EDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... FLEMING COUNTY IN KENTUCKY. BATH COUNTY IN KENTUCKY. * UNTIL 1030 PM EDT. * AT 432 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN WAS BEGINNING TO MOVE INTO WESTERN PORTIONS OF BOTH COUNTIES. THIS NEW ROUND OF SHOWERS AND THUNDERSTORMS...IN ADDITION TO HEAVY RAINS THAT HAVE ALREADY FALLEN OVER A MAJORITY OF FLEMING COUNTY...AND NORTHERN PORTIONS OF BATH COUNTY...WILL CREATE DANGEROUS A DANGEROUS FLASH FLOODING SITUATION IN THESE AREAS. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. LAT...LON 3847 8362 3847 8385 3817 8392 3805 8367 $$ PIEPER
1 follow-up statement
000
WGUS73 KJKL 122316
FFSJKL
KYC011-069-205-122330-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT SAT JUN 12 2004
...THE FLASH FLOOD WARNINGS FOR FLEMING...ROWAN AND BATH COUNTIES
HAVE BEEN CANCELLED...
AT 715 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVY
RAIN HAS ENDED AND IS NO LONGER CAPABLE OF PRODUCING FLOODING...THUS
THE WARNINGS HAVE BEEN CANCELLED.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT
AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN JACKSON.
LAT...LON 3843 8357 3838 8336 3826 8332 3813 8322
3804 8352 3801 8377 3815 8387 3817 8398
3833 8385 3847 8391 3853 8364
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 5:53 AM EDT, 10 hours 44 minutes earlier.
Area forecast discussion, Jun 12, 5:53 AM EDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 553 AM EDT SAT JUN 12 2004 .DISCUSSION... A WEAK STATIONARY FRONTAL BOUNDARY CURRENTLY LIES OVER THE NORTHEASTERN PORTION OF THE FORECAST AREA. A FEW SHOWERS/STORMS HAVE FIRED UP OVERNIGHT IN THE PROXIMITY OF THE FRONT...WITH THE BULK OF THE ACTIVITY BEING JUST TO THE EAST IN WV. THE EASTERN PORTION OF THE AREA ALSO EXPERIENCED THE MOST RAINFALL LAST EVENING...AND HAS AREAS OF FOG AND LOW CLOUDS AS A RESULT OF THE COOLED/SATURATED BOUNDARY LAYER. SUSPECT THAT THE FOG IS A BIT PATCHIER IN NATURE TO THE SOUTHWEST. WILL REFLECT THE FOG AND LOW CLOUD SITUATION IN THE FORECAST. ALL MODELS REDEVELOP/JUMP THE FRONT TO THE NORTHEAST TODAY...LEAVING EASTERN KY FULLY IN THE WARM SECTOR FOR THE NEXT FEW DAYS. FORECAST SOUNDINGS AND MOS NUMBERS SUGGEST THAT SCATTERED CONVECTION WILL DEVELOP DURING THE DAYTIME. WITHOUT ANY SIGNIFICANT WX FEATURES ONCE THE FRONT LEAVES...THINK WE WILL CONTINUE TO HAVE A DIURNAL NATURE TO THE PRECIP. HOWEVER...FORECAST SOUNDINGS INDICATE THAT IT WOULD NOT TAKE MUCH TO SET SOMETHING OFF EVEN AT NIGHT. WITH WEAK WARM AIR ADVECTION IN THE LOW LEVELS AT NIGHT...AM CONCERNED THAT EVEN SMALL DISTURBANCES COULD BE ENOUGH TO CAUSE CONVECTION. THUS...HAVE USED A SMALL TO MID CHANCE POP DURING OVERNIGHT/MORNING HOURS AND A MID TO HIGH CHANCE POP DURING AFTERNOON EVENING HOURS. THE MOST SIGNIFICANT DISAGREEMENT IN THE MODELS COMES INTO PLAY FROM MONDAY ONWARD. THE GFS BRINGS A COLD FRONT THROUGH THE AREA MONDAY EVENING...WHILE THE ETA HOLDS THE TRUE FRONTAL BOUNDARY WELL TO THE NORTH. THE GFS SURFACE FEATURES LOOK SUSPECT ON SUNDAY NIGHT AND MONDAY...WITH VERY HEAVY PRECIP...A QUICKLY DEEPENING SURFACE LOW...AND A SMALL POTENT MID/UPPER LEVEL VORT MAX OVER THE MIDWEST. IT WOULD APPEAR THAT THERE IS TROUBLE HANDLING CONVECTION. AS A RESULT OF THE LOW PRESSURE SYSTEM...THE FRONT IS PROPELLED SOUTHEASTWARD ON THE GFS. HAVE LEANED TOWARD THE LESS AGGRESSIVE ETA FOR EARLY IN THE WEEK. THIS MEANS HIGHER DEW POINTS AND HIGHER POPS ON TUESDAY THAN THE MEX NUMBERS SHOW. FOR TEMPS...HAVE USED A COMPROMISE OF THE GFS MOS AND NGM MOS OVER THE NEXT FEW DAYS...THINKING THAT GFS MOS HIGH TEMPS MIGHT NOT BE QUITE WARM ENOUGH. && .PREV DISCUSSION... 1010 PM EDT FRI JUN 11 2004 OVERALL...FORECAST IS IN GOOD SHAPE. UPDATE THIS EVENING TO DROP SEVERE THUNDERSTORM WATCH. MOST THUNDERSTORM ACTIVITY HAS ENDED. ONLY AN ISOLATED SHOWER...THUNDERSHOWER POPPING UP FROM TIME TO TIME. BOUNDARY ACROSS OUR CWA...ORIENTED FROM NORTHWEST TO SOUTHEAST...PROVIDING A FOCUS FOR ISOLATED ACTIVITY. ADJUSTED POPS DOWN FOR REST OF OVERNIGHT. ALSO INTRODUCED PATCHY FOG...ESPECIALLY FOR AREAS WHICH HAVE SEEN PRECIP. OTHERWISE...MADE SOME MINOR ADJUSTMENTS TO TEMPS AND DEW POINTS IN GRIDS...TO COME IN LINE WITH CURRENT TRENDS IN HOURLY OBS. UPDATED ZONES ALREADY OUT. 554 PM EDT FRI JUN 11 2004 MESOETA SOUNDINGS DEPICTED DEEP LAYER MOISTURE AND SUFFICIENT INSTABILITY TO SUPPORT STORMS INTO EVENING HOURS OF DAY ONE...SO WENT WITH LIKELY POPS IN NORTHERN COUNTIES AS WESTERN EDGE OF SQUALL LINE MOVES SOUTHWARD THROUGH EAST CENTRAL KENTUCKY. SOME CELLS STILL FIRING UP HEAR WESTERN EDGE OF THIS LINE IN NORTHERN REGION OF WATCH BOX. WENT WITH CHANCE POPS FOR REST OF CWA IN CASE NEW STORMS FIRE UP BEFORE SUNSET IN STILL MOIST...UNSTABLE AIR MASS. WENT VERY CLOSE TO GFS MOS FOR TEMPS FOR THE SHORT TERM...AS A VERY WARM...HUMID AIR MASS IS GOING TO STAY IN PLACE FOR THE NEXT SEVERAL DAYS...WITH LIGHT SOUTHERLY TO SOUTHWESTERLY WINDS. ANOTHER MCS SHOULD FORM ALONG NEARLY STATIONARY FRONTAL BOUNDARY TO THE NORTH AND DIVE SOUTHWARD ONCE AGAIN FOR SUNDAY AFTERNOON INTO MONDAY MORNING. A FORWARD PROPAGATING MCS WILL BE POSSIBLE AS STORMS THAT FORM IN SOUTHERN IN/OH WILL HAVE LARGE AMOUNTS OF MOIST AIR TO FEED OFF OF IN CENTRAL AND EASTERN KENTUCKY ON SUNDAY AND MONDAY. USED A BLEND OF THE GFS AND MESOETA MODEL OUTPUT FOR TIMING AND AREAL COVERAGE OF PRECIP AND SKY COVER FOR SUNDAY AND MONDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && HAL
Hazardous weather outlook, Jun 12, 9:19 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 919 AM EDT SAT JUN 12 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131100- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- 919 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE STORM PREDICTION CENTER INDICATES THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD PRODUCE LARGE HAIL...ESPECIALLY NEAR AND NORTH OF INTERSTATE 64. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY NIGHT. THE STORM PREDICTION CENTER INDICATES THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BE SEVERE ON SUNDAY AND MONDAY...WITH A THREAT OF HIGH WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE MAY BE NEEDED TODAY THROUGH MONDAY. HAL
In the hours before
Local storm report, Jun 12, 2:49 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
249 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 W BANDY 37.29N 84.54W
06/12/2004 PULASKI KY LAW ENFORCEMENT
DISPATCH REPORTED SEVERAL TREES DOWN ALONG HIGHWAY 70
BETWEEN EUBANK AND BANDY.
&&
RAYLocal storm report, Jun 12, 3:26 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL MOREHEAD 38.19N 83.44W
06/12/2004 1.00 INCH ROWAN KY PUBLIC
0305 PM TSTM WND DMG 7 N WHITLEY CITY 36.83N 84.48W
06/12/2004 MCCREARY KY LAW ENFORCEMENT
DISPATCH REPORTED TREES DOWN ALONG HIGHWAY 90.
0310 PM HAIL WHITLEY CITY 36.72N 84.48W
06/12/2004 0.75 INCH MCCREARY KY LAW ENFORCEMENT
DISPATCH REPORTED 3/4 INCH HAIL IN WHITLEY CITY.
0311 PM TSTM WND DMG 2 E WIBORG 36.81N 84.45W
06/12/2004 MCCREARY KY TRAINED SPOTTER
TRAINED SPOTTER REPORTED SEVERAL LARGE LIMBS DOWN.
0311 PM HAIL 2 E WIBORG 36.81N 84.45W
06/12/2004 1.00 INCH MCCREARY KY TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN BEULAH
HIEGHTS.
&&
RAYLocal storm report, Jun 12, 3:39 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 4 W PRESTONSBURG 37.67N 82.84W
06/12/2004 1.00 INCH FLOYD KY TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL ON ROUTE 114.
0310 PM TSTM WND DMG 3 W PRESTONSBURG 37.67N 82.82W
06/12/2004 FLOYD KY TRAINED SPOTTER
TRAINED SPOTTER REPORTED TREES DOWN ON HIGHWAY 404 OFF OF
HIGHWAY 114.
0310 PM HAIL 2 WNW PRESTONSBURG 37.68N 82.80W
06/12/2004 1.00 INCH FLOYD KY BROADCAST MEDIA
MEDIA...TV WEATHERCASTER REPORTED HAIL ALONG HIGHWAY 114.
&&
RAYLocal storm report, Jun 12, 3:52 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD FLEMINGSBURG 38.42N 83.74W
06/12/2004 FLEMING KY LAW ENFORCEMENT
SEVERAL MOBILE HOMES HAVE EITHER BEEN FLOODED OR WASHED
AWAY IN THE SOUTH LICK AREA.
0250 PM FLASH FLOOD FLEMINGSBURG 38.46N 83.81W
06/12/2004 FLEMING KY LAW ENFORCEMENT
COUNTY SHERIFF REPORTED A 10 FOOT WALL OF WATER FLOWING
DOWN FLEMING CREEK. ALSO...ABOUT 4 FEET OF WATER IS OVER
SEVERAL ROADS IN THE LAKE TILTON AREA.
&&
RAYLocal storm report, Jun 12, 4:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MANCHESTER 37.15N 83.77W
06/12/2004 0.75 INCH CLAY KY LAW ENFORCEMENT
COUNTY DISPATCH REPORTED HAIL IN MANCHESTER.
0350 PM TSTM WND DMG MANCHESTER 37.15N 83.77W
06/12/2004 CLAY KY LAW ENFORCEMENT
COUNTY DISPATCH REPORTED TREES AND POWER LINES DOWN
COUNTY WIDE.
0350 PM TSTM WND DMG MANCHESTER 37.15N 83.77W
06/12/2004 CLAY KY FIRE DEPT/RESCUE
AMBULANCE SERVICE REPORTED A RESTUARANT SIGN BLOWN OVER
IN MANCHESTER. ALSO TREES ARE DOWN IN MANCHESTER...AND
OTHER PARTS OF THE COUNTY. POWER LINES ARE ALSO DOWN.
&&
RAYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:04 PM EDT | Severe Thunderstorm Warning | JKL | Letcher | 56 min |
| Jun 12, 2:02 PM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| Jun 12, 2:08 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 37 min |
| Jun 12, 2:35 PM EDT | Flash Flood Warning | JKL | Rowan | 3 hr |
| Jun 12, 2:36 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 39 min |
| Jun 12, 2:48 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 42 min |
| Jun 12, 3:05 PM EDT | Flash Flood Warning | JKL | Menifee | 3 hr |
| Jun 12, 3:06 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 39 min |
| Jun 12, 3:13 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 47 min |
| Jun 12, 3:36 PM EDT | Severe Thunderstorm Warning | JKL | Clay | 39 min |
| Jun 12, 3:44 PM EDT | Flash Flood Warning | JKL | Elliott | 3 hr |
| Jun 12, 3:49 PM EDT | Flash Flood Warning | JKL | Morgan | 3 hr |
| Jun 12, 3:57 PM EDT | Flash Flood Warning | JKL | Floyd, Martin | 3 hr |
| Jun 12, 4:26 PM EDT | Flash Flood Warning | JKL | Johnson, Pike | 6 hr |
| Jun 12, 4:45 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 45 min |
| Jun 12, 4:48 PM EDT | Flash Flood Warning | JKL | Estill | 6 hr |
| Jun 12, 5:31 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 44 min |
| Jun 12, 5:42 PM EDT | Flash Flood Warning | JKL | Rowan | 5 hr |
| Jun 12, 5:55 PM EDT | Tornado Warning | JKL | Wayne | 20 min |
| Jun 12, 5:59 PM EDT | Flash Flood Warning | JKL | Wayne | 3 hr |
| Jun 12, 6:03 PM EDT | Flash Flood Warning | JKL | McCreary | 4 hr |
| Jun 12, 6:05 PM EDT | Flash Flood Warning | JKL | Letcher | 3 hr |
| Jun 12, 6:35 PM EDT | Flash Flood Warning | JKL | Elliott | 2 hr |
| Jun 12, 6:51 PM EDT | Flash Flood Warning | JKL | Morgan | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.